Home
Up
Site Index
Ashton's Work
FAQ
Benzo Basics
About Benzos
About AD's
Water Titration
Surveys
Coping
The Un-Educated
Media Page
Other Issues
Dr. Reg Peart
My Benzopedia
Newsgroup
Poems
Fun Stuff
Books
Links
Video Links
About this site

Jeanne

Hi, my name is Jeanne.

 I wanted to send a message today to everyone going though this terrible challenge of withdrawal. I too have been there and I am happy to report that at one year off, my life is pretty much back to pre benzo normal! It has been a long road back, but it is possible!!! Please have hope, you will get better!

 I will tell you my story. I think it is important to recount and to share in order to help others, as so many have shared and helped on this site, now it is my turn. I am grateful to everyone here for helping me heal and keeping me going. I always found great information and comfort here.

 My benzo story started four years ago when I was diagnosed with a terrible bladder disease called interstitial cystitis. There is no known cure, and it is very painful. I started taking Ativan .5 mg to help me sleep. It worked very well for about a year, and then it didn't. My doctor upped my dose to 1 mg. I didn't take it every day, but as I thought I needed it.

 During this time I was having all kinds of weird symptoms and pain. As I look back with what I know now, I'm sure that I was having both interdose and tolerance withdrawal. At one point I was working a very demanding schedule, and I was taking Ativan every day. When my work load lessened I decided to stop taking the Ativan, what a surprise to me!!! I started having horrible pain in my stomach, shaking, anxiety, rashes on my knees, insomnia and dizziness. I said to myself I am in withdrawal! I called my doctor and she said that yes it sounded like withdrawal, but that she did not have much experience with this "kind" of thing, and that I should consult a specialist.

Meanwhile, I got on the net and found this site, and the Ashton manual. I was crying all the time and having such horrible symptoms. I reinstated right away, but did not stabilize for several weeks. I was so scared.

 I found an addictions specialist, a referral from my Chiropractor. He had heard of the Ashton manual, so I felt better about him helping me. He originally had me on a pretty fast taper, but worked with me on a slower one, because of what I had learned on this site. Thank you again Moderators!

 I tapered for four and 1/2 months from Ativan. I had a compounding pharmacy make a titration in olive oil that I took three times a day... until I got to .03 mg then off. During this time I had many symptoms.....muscle spasms, dizziness, insomnia, tinnitus, twitching, hot and cold flashes, poor memory, obsessive thinking, chest pain, heart palpitations, rectal pain, sensitivity to light and sounds, irritability, fatigue, pains that would move to different parts of my body, at first weight loss, then weight gain, benzo belly, itchy skin, broken teeth, vision focusing problems, and depression. All of these symptoms were at times quite severe. I went to the emergency room twice for chest pain. I am 55 years old, so they don't take that lightly. I have had many tests, as I am sure you all have. I feel it is best to check things out. All my tests were negative.......good for peace of mind, but as many of you know, sometimes you think that there is just something terribly wrong. It is our CNS just recovering from the devastation of benzos.

 As the months went by, some of these symptoms faded away and some new ones appeared. At one year off there are very few symptoms left and they are mild and not long lasting. I am able to work, drive, socialize, take classes, exercise, go dancing, be in a loving relationship, and generally live my life normally. I know that every individual is different and that their benzo and withdrawal experiences are different. I just wanted to share mine as others shared with me and gave me hope. Thank you again to everyone on this site. Have hope. You will get better!

Much love,

 Jeanne

 

 

Disclaimer:  The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.

About this site          Disclaimer               Contact

Last updated 22 July 2015